Pain Management Community
HELP!! Can FENTANYL PATCH cause what happen following??
About This Community:

This patient support community is for discussions relating to pain management, chronic pain, arthritis, back pain, cancer, headaches, movement disorders pain, and muscle pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

HELP!! Can FENTANYL PATCH cause what happen following??

I am a 28 yrs old guy, who had right knee total knee replacement at 2005. ever since then I have terrible pain following me. I have tried many different pain medication and even TENS unit, all of those didn't work. After trying all those option at yr 2009 my pain management doctor offered me to tried "FENTANYL PATCH." FENTANYL PATCH really help. Before the FENTANYL PATCH, I use to took 8 -11 tablet NORCO (325mg/10) per day for pain. After I swith to FENTANYL PATCH I only need the no even 1 Norco per day to break the pain. I started with 25 MG/72hr then 1 yr later it increased to 50 mg/48hr. But after 1 yr and half I have some problem. recently I started to feel nauseated, vomit, dizzy, migraine, headache and fatigue. I have seem many doctors and had many different type of Scan and x-rays, the doctor still can't  figure what cause those symptoms. I even went to Neurology and the doctor there suspect those symptoms may have to do with the FENTANYL PATCH. So I wondering do anyone out there who have use FENTANYL PATCH long enough, do you guys ever have such problem? if so how you guys solve the problem?  Have you guys heard any things about the FENTANYL PATCH? It helps me with the pain, but other parts of my body is getting worst.
Related Discussions
7 Comments Post a Comment
Blank
82861_tn?1333457511
I've been on the fentanyl patch for a good 5 years and never had any real problems with it.  The first few days I was a bit dizzy and sluggish, but that went away quickly and never came back.

The biggest complaints I hear about the patch are that it doesn't always stay stuck, and it is an absolute BEAST to stop using.  

You may want to talk to your doctor about slowly tapering off your patch or switching to something else to see if your new symptoms change.  Don't even think about tapering without your doctor's advice and assistance!
Blank
Avatar_f_tn
Is it possible it's not absorbing as well as it used to?  Are you having problems with the adhesive at all?  Is it a different brand than you used before these things started happening?  It sounds a little bit like when I first started the patch (when I was on it), but it only lasted for maybe a week for me.  It also sounds like withdrawls.
It could be completely unrelated, though.  Do you take any other meds?  After taking medications with acetomenophen in them I ended up having to see a G.I. Doctor.  It turns out it was the acetomenophen.  
I would recommend seeing a Gastro-Intestinal doctor if it's not a change in brand or adhesion/absorbtion problem.  
Blank
890900_tn?1284580903
I have lots of lingering pain all over my body from past injuries: broken back, hip, ribs, both ankles, shoulder, collar bone, etc..... My doctor had me try Fentanyl at one point and it helped with the pain probably better than anything else ever did. But, after a few months on it I started to have the same types of things happen to me that you are experiencing. I would get dizzy and sick feeling a lot and then I started to have panic attack type things happening and I've never in my life had a panic attack before. I couldnt figure out what was going on, so I started to think it could be because of the patch. After I stopped wearing it, all those things went away. I assume the patch somehow caused that stuff.
Blank
1301089_tn?1290670171
Your symptoms from the patch sound exactly why I had to get off it.  I was still in pain and the doc just wanted to up the dosage.  I knew that wasn't right.  So I pulled myself off and found a new PMP.

It's not in your head. Some of us just can't use the patch.
Blank
1187071_tn?1279373298
I have only been on the patch for a month now. I am on 25mgs every 48 hours. The side effects for me are vomiting, feeling sick all the time, bad taste in my mouth. I was hoping the side effects will go away really soon. I have not heard of this happening after years of being on the patch. I guess it is a good thing to talk to your pain dr about and see what he/she thinks.
Best of luck
Jamie
Blank
Avatar_n_tn
I can safely say that what you are experiencing is from the patch.  I have been on a duragesic 75mcg/q48hrs for 4 years.  I am also experiencing some serious side effects without knowing exactly why "now".  Drs. really can't advise the whys either but a good pain management Dr. will/should give you other options.  I honestly can say Kevilz that if I could have a do over, I never would have agreed with the Dr to go on this stuff!!!!!  I myself have a decision to make.  I pray you have the courage to address this with your Dr.  
Take care and God Bless you!
Blank
Avatar_m_tn
this might be from allergic reaction, at least it was for my for exactly what what you are describing , trying taking a benadryl when this happen and see if it helps.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pain Management Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Pain Answerers
535089_tn?1400677119
Blank
Mollyrae
WI
7721494_tn?1415940873
Blank
philnoir
Four Corners, CO
Avatar_m_tn
Blank
trixy71
1855076_tn?1337118903
Blank
marycarmel
MA
Avatar_f_tn
Blank
remar
st. louis, MO
1530171_tn?1418143903
Blank
TheLightSeeker
London, ON